Alert archive / Colorado / Flash Flood Watches in 2008
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 8, 2008, 10:13 AM MDT for 15 counties in Colorado. It took effect at Aug 8, 2008, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2008, 10:13 AM MDT (16:13 UTC)
- In effect from
- Aug 8, 2008, 12:00 PM MDT
- Expired
- Aug 8, 2008, 9:19 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 081613 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1013 AM MDT FRI AUG 8 2008 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING... .A VERY MOIST ATMOSPHERE WILL BE IN PLACE ACROSS COLORADO THIS AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE THROUGH THE CENTRAL ROCKY MOUNTAINS...AND TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAIN...THIS AFTERNOON AND EVENING. COZ058>088-090015- /O.NEW.KPUB.FF.A.0003.080808T1800Z-080809T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 1013 AM MDT FRI AUG 8 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS... SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY... PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * THROUGH THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND THEN MOVE INTO THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON. GIVEN AN UNUSUAL ABUNDANCE OF MOISTURE IN THE ATMOSPHERE AND THUNDERSTORMS MOVING RELATIVELY SLOW...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 TO 3 INCHES PER HOUR... ESPECIALLY IF THUNDERSTORMS MERGER OR TRAIN OVER THE SAME AREA. * TYPICAL ROCK AND MUDSLIDE AREAS IN THE MOUNTAINS WILL BE SUSCEPTIBLE TO THE MODERATE TO HEAVY RAINFALL. WILDFIRE BURN SCARS...LIKE THE MATO VEGA...WILL HAVE MUDSLIDE EVEN WITH A SMALL AMOUNT OF RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
2 follow-up statements
000 WGUS65 KPUB 082028 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT FRI AUG 8 2008 ...HEAVY RAIN AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING... .A VERY MOIST ATMOSPHERE WILL BE IN PLACE ACROSS COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE THROUGH THE CENTRAL ROCKY MOUNTAINS...AND GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAIN...THROUGH THIS EVENING. COZ058>088-090600- /O.CON.KPUB.FF.A.0003.000000T0000Z-080809T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 228 PM MDT FRI AUG 8 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO... HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS...HIGH VALLEYS AND INTO THE INTERSTATE 25 CORRIDOR THROUGH THIS EVENING. WITH AN ABUNDANCE OF MOISTURE IN THE ATMOSPHERE AND THUNDERSTORMS MOVING RELATIVELY SLOW...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 TO 3 INCHES PER HOUR...ESPECIALLY IF THUNDERSTORMS MERGE OR TRAIN OVER THE SAME AREA. * THE TYPICAL ROCK AND MUDSLIDE AREAS IN THE MOUNTAINS WILL BE SUSCEPTIBLE TO THE MODERATE TO HEAVY RAINFALL. WILDFIRE BURN SCARS...LIKE THE MATO VEGA...WILL HAVE MUDSLIDES EVEN WITH A SMALL AMOUNT OF RAINFALL. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 090319 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 919 PM MDT FRI AUG 8 2008 ...THE THREAT FOR FLASH FLOODING HAS DIMINISHED... .ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THIS EVENING...BUT THE THREAT FOR FLASH FLOODING HAS DIMINISHED. COZ058>088-090430- /O.CAN.KPUB.FF.A.0003.000000T0000Z-080809T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 919 PM MDT FRI AUG 8 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 9:59 AM MDT, 14 minutes earlier.
Area forecast discussion, Aug 8, 9:59 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 959 AM MDT FRI AUG 8 2008 .UPDATE... ...HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING LIKELY THIS AFTERNOON AND EVENING... CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES ARE SHOWING A CYCLONIC SHEAR AXIS ACROSS WESTERN CO AND TRYING TO MOVE EASTWARD. THIS MAY BE THE TRIGGER FOR MORE ORGANIZED PULSE OR MULTICELLULAR THUNDERSTORMS THIS AFTERNOON AND EVENING. AN ABUNDANCE OF DEEP LAYER MOISTURE IS IN PLACE. 700-500MB SPECIFIC HUMIDITY VALUES WILL BE 7-8 G/KG AND PRECIPITABLE WATER INDICES OF 0.75 TO 1.00 OVER THE MOUNTAINS/HIGH VALLEYS AND 1.00-1.50 INCHES ALONG I-25 CORRIDOR AND SOUTHEAST CO PLAINS. THE 12Z/08 GJT... ABQ...BOU...AND AMA HAD 168-192% ABOVE NORMAL PRECIPITABLE WATER IN THE OBSERVATIONAL SOUNDING DATA. FREEZING AND WET BULB ZERO HEIGHTS ARE 15K-18K FT MSL...SO NOT EXPECTING MUCH IN THE WAY OF FROZEN PRECIPITATION...SO ALL AVAILABLE MOISTURE SHOULD BE LIQUID. TOUGH TO PIN-POINT THE EXACT AREA(S) THAT WILL RECEIVE HEAVY RAIN...BECAUSE IT WILL MOSTLY BE MISO OR MESOSCALE DRIVEN...BUT ANY CELL MERGERS AND TRAINING WOULD PRODUCE 1-3 PER HOUR AND THIS IS CLOSE TO 1HR FLASH FLOOD GUIDANCE. CELLS SHOULD BE MOVING A LITTLE FASTER THIS AFTERNOON AND EVENING...INSTEAD OF 3KTS IT COULD BE 13KTS...WHICH COULD LIMIT THE POINT QPF...BUT THE AIR MASS IS SO SATURATED. THE USUAL MOUNTAIN ROCK/MUDSLIDE AREAS AND WILDFIRE BURN SCARS WILL BE UNDER THE GUN. THE MATO VEGA BURN SCAR AROUND LA VETA PASS HAS BEEN PRODUCING DANGEROUS MUD FLOWS. FURTHERMORE... MUCH OF THE I-25 CORRIDOR HAD HIGH QUALITY RAINFALL OVER THE PAST COUPLE OF DAYS...SO THE SOIL ANTECEDENT CONDITIONS ARE ALREADY MOIST...AND SOME OF THE RIVERS/CREEKS/STREAMS ARE FLOWING WITH WATER. THE 00Z/08 4KM NMM-WRF RADAR SIMULATION HAS CELLS BREAKING OUT OVER THE MOUNTAIN EARLY THIS AFTERNOON WITH A LINE DEVELOPING JUST WEST OF I-25 CORRIDOR BY MIDAFTERNOON AND THEN MOVING IN SOUTHEAST CO PLAINS THIS EVENING. WILL GO WITH A FLASH FLOOD WATCH FOR THE MOUNTAINS/HIGH VALLEYS AND I-25 CORRIDOR FOR THIS AFTERNOON AND EVENING. WE ARE IN THE TYPICAL FLASH FLOOD SEASON AND THERE IS PLENTY OF MOISTURE AROUND. METZE && .PREV DISCUSSION... /ISSUED 334 AM MDT FRI AUG 8 2008/ SHORT TERM... (TODAY AND TONIGHT) CWA REMAINS CLOUDY AND WET THIS MORNING...AS SUBTROPICAL PLUME PERSISTS OVER THE SRN AND CENTRAL ROCKIES...AND UPSLOPE FLOW CONTINUES IN THE LLVLS OVR THE PLAINS. MAIN PRECIP ATTM IS OCCURRING OVR THE SERN PLAINS GENERALLY E OF RT 109. SHORT TERM GUIDANCE SUGGESTS THAT SCT CONVECTION WILL CONTINUE INVOF THIS STATIONARY BOUNDARY THRU THE EARLY MORNING HOURS. SOME LIGHTER SHWRS OR EVEN DRIZZLE IS POSSIBLE OVR THE I-25 CORRIDOR WHERE NEARLY SATURATED CONDITIONS ARE PRESENT. DEWPTS IN THE UPPER 50S TO LOW 60S PRETTY MUCH DOMINATE THE SFC OBS. MAIN C51ENGES TODAY WILL BE POTENTIAL FOR HEAVY RAINFALL AND MAX TEMPS THIS AFTERNOON. A WEAK UPPER DISTURBANCE CURRENTLY DRIFTING THRU NERN UT WILL BE THE MAIN SPARK FOR CONVECTION THIS AFTERNOON THROUGH EARLY EVE. HAVE MAINTAINED HIGH CHANCE POPS WITH LIKELY PRECIP OVER THE ERN MTS AND SERN PLAINS. PRECIP H20 REMAINS HIGH AND SOME PRECIP IS A GOOD BET FOR MOST OF THE AREA. IT LOOKS LIKE THE LLVLS WILL REMAIN NEARLY SATURATED THROUGH THE MORNING AND THIS WILL LIMIT INSTABILITY ONCE AGAIN THIS AFTERNOON. EXTENSIVE CLOUDS WILL ALSO LIMIT AFTERNOON TEMPS. H7 FLOW DOES SHIFT TO THE W BY THIS AFTERNOON AND TEMPS ALOFT CLIMB A FEW DEGREES...SO IF ANY SIGNIFICANT BREAKS OCCUR IN THE CLOUD COVER THIS AFTERNOON THERE COULD BE A SPIKE IN THE TEMPS. HAVE GENERALLY MAINTAINED MAXT SOMEWHERE BETWN THE COOLER NAM GUIDANCE AND WARMER GFS BASED MOS. THIS LEAVES HIGHS IN THE UPPER 70S TO LOWER 80S FOR THE PLAINS. MTS WILL REMAIN COOL WITH TEMPS IN THE 50S AND 60S. LATEST GUIDANCE IS NOT PARTICULARLY ENTHUSED WITH THE PROSPECT OF HIGH QPF...BUT WITH SUCH A MOIST ENVIRONMENT WILL MAINTAIN THE THREAT OF LOCALLY HEAVY RAINFALL THIS AFTERNOON...PARTICULARLY OVR THE ERN MTS AND SERN PLAINS. THREAT FOR HEAVY RAIN SHOULD DIMINISH THIS EVE AS THE UPPER LOW MOVES INTO KS AND A RIDGE BUILD EWD. COULD SEE SOME PARTIAL CLEARING OVERNIGHT WITH TEMPS FALLING A BIT LOWER THAN PAST FEW DAYS. 44 LONG TERM... (SAT - THU) ..MAIN CONCERN IS ANOTHER BOUNDARY PASSAGE SAT...WITH POTENTIAL FOR SOME ORGANIZED CONVECTION SUNDAY... MAIN CONCERN DURING THE FIRST PART OF THIS TIME PERIOD WILL BE ANOTHER BOUNDARY COMING DOWN ASSOCIATED WITH A SHORTWAVE THAT IS CURRENTLY OVER UTAH. LATEST SIMULATIONS SHOW THIS BOUNDARY MOVING DOWN THE PLAINS DURING THE DAY SATURDAY...WITH LLVL BECOMING EASTERLY BY LATE IN THE DAY. BASED ON THIS...I HAVE TRENDED POPS UPWARDS ALONG THE S MTNS/I-25 CORRIDOR LATER IN THE DAY SAT AND I HAVE ALSO KNOCKED DOWN THE MAX TEMPS A FEW DEGREES ON THE PLAINS FROM EARLIER FCST. WITH SUPSLOPE BEING ENHANCED LATE IN THE DAY HAVE MENTIONED THE CHANCE OF SOME HEAVY RAIN ONCE AGAIN ACROSS THE S MTNS/I-25 CORRIDOR. FOR SUNDAY...MODELS ARE SHOWING SOMETHING I HAVE NOT SEEN IN QUITE AWHILE...AND THAT IS FLOW...AT LEAST ALOFT. 60-70 KT DUE ZONAL JET WILL BISECT THE CWA ON THIS DAY. SOME DEEP SHEAR WILL OBVIOUSLY BE IN PLACE...SO WE MAY SEE A THREAT OF MORE ORGANIZED DURING THE AFTERNOON SUNDAY. FROM MON-WED IT LOOKS LIKE IT WILL BE DRYING OUT A BIT AS MODEST WNW FLOW DEVELOPS SHUNTING THE MSTR AWAY FROM THE REGION. THIS PATTERN WILL ALLOW US TO GET BACK TO A MORE DIURNAL PATTERN WITH TEMPS RETURNING TO SEASONABLE OR SLIGHTLY ABOVE SEASONABLE VALUES. BY LATE IN THE WEEK EC SHOWING MOISTURE THROUGHOUT THE COLUMN INCREASING AS SW FLOW REDEVLOPS AND ANOTHER SURGE DROPS IN FROM THE NORTH. THIS LOOKS REASONABLE AND SEE NO REASON TO DISAGREE WITH ITS OUTPUT ATTM. THIS IS NOT THE CASE FOR THE GFS MODEL DURING THIS TIME PD AS IT HAS AN UNREALISTIC 500 MB FLOW PATTERN AND HAVE DISREGARDED ITS OUTPUT. AVIATION... MVFR CIGS WITH LOCAL IFR CONDITIONS ARE LIKELY TO PERSIST ACROSS THE REGION THROUGH AT LEAST 14Z. WILL SEE GRADUAL LIFTING OF CIGS LATER THIS MORN. SCT TO NMRS TSTORMS ARE EXPECTED THROUGH THE EARLY EVENING...WITH LOCALLY HEAVY RAINFALL POSSIBLE ESPECIALLY THIS AFTERNOON. WINDS WILL GENERALLY REMAIN LIGHT EXCEPT INVOF TS ACTIVITY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ058>088. && 17/17
Hazardous weather outlook, Aug 8, 6:54 AM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT FRI AUG 8 2008 COZ058>089-093>099-091300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN THIS AFTERNOON AND EVENING. STORMS WILL BE SLOW MOVING AND HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. THE BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SUNDAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY OVER ALL OF THE MOUNTAINS AND I-25 CORRIDOR. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO ONE INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND EVENING. 44/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:06 PM MDT | Areal Flood Advisory | PUB | Huerfano | 34 min |
| Aug 8, 4:15 PM MDT | Tornado Warning | PUB | Alamosa, Costilla, Huerfano | 60 min |
| Aug 8, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 8, 4:40 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Aug 8, 5:06 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Teller | 3 hr |
Nearby
Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.